Certain drugs, including corticosteroids, lithium, anticonvulsants, barbiturates, androgenic steroids, DHEA, and medications that contain bromides or iodides, can cause true acne or acne-like eruptions. Lithium is prescribed for bipolar disorder.
What drugs cause skin problems?
Methamphetamine and the Skin
This is called parasitosis, or “meth mites.” They may also suffer from dry skin and skin infections. Users who inject methamphetamine, as well as cocaine, heroin, or any injectable drug, are at great risk for skin infections.
Can blood pressure medicine cause skin problems?
Scientists have now found a possible cause for this. Beta-blockers are often used to treat high blood pressure and other cardiovascular diseases. However, in some patients they can trigger or exacerbate psoriasis, an inflammatory skin disease.
What does a drug induced rash look like?
Drug rashes can appear as a variety of skin rashes, including pink to red bumps, hives, blisters, red patches, pus-filled bumps (pustules), or sensitivity to sunlight. Drug rashes may involve the entire skin surface, or they may be limited to one or a few body parts. Itching is common in many drug rashes.
What medications can cause your skin to itch?
Itch can be a side effect of taking some medications, such as aspirin, prescription-strength pain relievers called opioids, and some blood-pressure drugs. It can also be a side effect of cancer treatment.
Can diltiazem cause skin rash?
This drug may cause serious skin reactions. They can happen weeks to months after starting the drug. Contact your health care provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin.
Can blood pressure medicine cause rashes?
Hydralazine may give lupus erythematosus-like eruptions, eczema, or urticaria. Non-specific beta-blocking drugs can induce a morbilliform rash and may aggravate psoriasis. Captopril may induce pruritus in up to 15% of the patients and skin eruptions in 2%.
Can blood pressure medicine cause itchy skin?
Itchy skin can be a side effect of some blood pressure medications, such as amlodipine (Norvasc). This may be from an allergic reaction to the medicine or from underlying liver disease. Stopping use of a medication that causes itchiness can quickly resolve the issue in most people.
What medication causes skin burning sensation?
Antibiotics such as tetracycline and sulfamethoxazole (Bactrim), some diuretics and antihistamines (such as Benadryl), nonsteroidal anti-inflammatory drugs (Feldene, Naproxen, Motrin), and some antidepressants can be phototoxic after exposure to UV light.
Can heart medication cause itchy skin?
Cardiovascular medicines that can cause pruritus include: Amlodipine. Diltiazem. Verapamil.
What to do if you get a rash from medication?
Most drug rashes resolve once the drug is stopped, but mild reactions may be treated with creams to decrease symptoms and serious reactions may require treatment with drugs such as epinephrine (given by injection), diphenhydramine, and/or a corticosteroid to prevent complications.
How do you treat a drug allergy rash?
Treatment may include:
- Antihistamines to relieve mild symptoms such as rash, hives, and itching.
- Bronchodilators such as albuterol to reduce asthma-like symptoms (moderate wheezing or cough)
- Corticosteroids applied to the skin, given by mouth, or given through a vein (intravenously)
How do you get rid of a drug rash?
Treatment of Drug Rash
- Antihistamine medications to calm the rash.
- Cool showers or compresses to ease skin inflammation.
- Discontinuing the drug or herb suspected of causing the rash to see if that solves the problem. …
- Over-the-counter anti-itching treatments, such as calamine lotion or oatmeal baths, to soothe the rash.
What part of the body itches with liver problems?
Itching associated with liver disease tends to be worse in the late evening and during the night. Some people may itch in one area, such as a limb, the soles of their feet, or the palms of their hands, while others experience an all-over itch.
What does it mean when your skin is itchy but no rash?
The causes of skin itching, or pruritis, are usually harmless. They are often linked with temporary issues, such as dry skin or a bug bite. Less commonly, problems with the nerves, kidneys, thyroid, or liver can cause itching sensations without necessarily causing a rash.
How do I stop uncontrollable itching all over my body?
For temporary relief of itching, try these self-care measures:
- Avoid items or situations that cause you to itch. …
- Moisturize daily. …
- Treat the scalp. …
- Reduce stress or anxiety. …
- Try over-the-counter oral allergy medicine. …
- Use a humidifier. …
- Use creams, lotions or gels that soothe and cool the skin. …
- Avoid scratching.